Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 15, 2016, 8:25 AM CDT for Shannon County, Missouri. It took effect at Aug 15, 2016, 3:15 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 8:25 AM CDT (13:25 UTC)
- In effect from
- Aug 15, 2016, 3:15 PM CDT
- Expired
- Aug 16, 2016, 1:32 PM CDT
- In force
- 22 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 5.11 ft at Aug 15, 2016, 5:00 PM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
430
WGUS43 KSGF 151325
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 AM CDT MON AUG 15 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall over the past 24-48 hours will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-160125-
/O.NEW.KSGF.FL.W.0019.160815T2015Z-160816T1832Z/
/ALYM7.1.ER.160815T2015Z.160816T0000Z.160816T1232Z.NO/
825 AM CDT MON AUG 15 2016
The National Weather Service in Springfield has issued a
* From this afternoon...until further notice.
...For the Jacks Fork at Alley Spring...
* At 7:30 AM Monday The stage was 4.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 11.0 feet by this evening.
The river will fall below flood stage by tomorrow morning.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Jacks Fork River Basin
Alley Spring 9 4.4 Mon 07 AM 9.1 5.2 3.7
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$2 follow-up statements
391
WGUS83 KSGF 151504
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT MON AUG 15 2016
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall over the past few days will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-160600-
/O.EXT.KSGF.FL.W.0019.160816T0000Z-160816T0600Z/
/ALYM7.1.ER.160816T0000Z.160816T0000Z.160816T0000Z.NO/
1004 AM CDT MON AUG 15 2016
...For the Jacks Fork at Alley Spring...
* At 9:30 AM Monday The stage was 4.7 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 9.0 feet...Flood Stage. Water impacts Alley Spring
Campground.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Jacks Fork River Basin
Alley Spring 9 4.7 Mon 09 AM 6.1 3.4 2.6
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$240
WGUS83 KSGF 151840
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT MON AUG 15 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.River levels along the Jacks Fork are cresting below flood
stage today...so the warning will be cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-151910-
/O.CAN.KSGF.FL.W.0019.000000T0000Z-160816T0600Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
140 PM CDT MON AUG 15 2016
The Flood Warning has been cancelled for
The Jacks Fork at Alley Spring.
* At 1:30 PM Monday The stage was 4.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will crest below flood stage at 5.5 feet this
evening.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Jacks Fork River Basin
Alley Spring 9 4.8 Mon 01 PM 5.0 3.5 2.8
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 15, 7:36 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 15, 7:36 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
736 AM CDT MON AUG 15 2016
.SHORT TERM...(Today and tonight)
So far southeast and south central Missouri has experienced all of
the rainfall. It appears as though this area will experience the
more frequent showers and storms again today through this evening.
We will be trimming the Flash Flood Watch by taking some of the
western counties out of it. However, a few counties in south
central Missouri will have a risk for flooding through this
evening.
Temperatures will be comfortable today with highs ranging from the
low 70s to the low 80s.
Rain is expected to end by midnight tonight, ending the risk for
heavy rain and flooding in south central Missouri.
.LONG TERM...(Tuesday through Sunday)
The Tuesday through Thursday night period looks absolutely
splendid for mid to late August. Temperatures are expected to warm
into the 80s on an afternoon basis under a mix of sun and clouds.
Rain chances appear to be low through Thursday night.
Models consensus suggests increasing rain chances by Friday through
next weekend. Weak shortwave energy dives into the nation's
midsection, forcing a strong frontal system into the Ozarks. This
front will interact with an airmass loaded in summertime moisture,
to produce this active weather.
The weather behind this frontal system will be unbelievable, with
highs in the upper 70s to near 80 by Sunday and early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 730 AM CDT Mon Aug 15 2016
For the KSGF/KJLN/KBBG tafs: IFR conditions at KSGF and KBBG tafs
at the start of the taf period will be slow to improve with a
stationary front just south and east of the area. Will see slow
improvement after 18z, but IFR conditions will likely remain for
much of the first half of the taf period. KJLN remains west of the
lower ceilings.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday morning for MOZ082-083-097-098-
106.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSAHazardous weather outlook, Aug 15, 4:42 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 AM CDT MON AUG 15 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 442 AM CDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT THE EASTERN OZARKS TODAY THROUGH THIS EVENING. AN ADDITIONAL INCH AND A HALF IS POSSIBLE IN THIS AREA...CAUSING SMALL STREAMS AND CREEKS TO EXPERIENCE RISES AND EVEN SOME FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE LOW CHANCES FOR ISOLATED THUNDERSTORMS TUESDAY THROUGH THURSDAY. HOWEVER...THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:25 PM CDT | Areal Flood Warning | SGF | Oregon | 35 hr |
| Aug 14, 8:35 PM CDT | River Flood Warning | SGF | Shannon | 41 hr |
| Aug 15, 5:08 AM CDT | Areal Flood Warning | SGF | Shannon | 7 hr |
| Aug 15, 7:12 AM CDT | Areal Flood Warning | SGF | Dent | 12 hr |
| Aug 15, 12:00 PM CDT | Areal Flood Warning | SGF | Shannon | 8 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.